CaltechAUTHORS
  A Caltech Library Service

The Search for a Realistic Superstring Vacuum

Schwarz, J. H. and Ellis, J. R. (1989) The Search for a Realistic Superstring Vacuum. Philosophical transactions of the Royal Society of London. Series A: Mathematical and physical sciences, 329 (1605). pp. 359-371. ISSN 0080-4614. http://resolver.caltech.edu/CaltechAUTHORS:20141209-160222044

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20141209-160222044

Abstract

Recent progress in understanding heterotic string compactification utilizes abstract algebraic methods. In particular, Gepner has given a prescription for constructing exactly soluble Calabi-Yau compactifications by using N = 2 minimal models. A large class of new N = 2 models, discovered by Kazama & Suzuki, can also be used. Recent progress in understanding N = 2 models and Calabi-Yau spaces by using mathematical techniques of singularity theory improves the prospects of a complete classification. A key question is whether a classical solution can give a reasonable first approximation to the exact quantum ground state even though string theory is strongly coupled and the perturbation expansion diverges.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://www.jstor.org/stable/38271JSTORArticle
Additional Information:© 1989 Royal Society. I am grateful to L. Dixon, D. Gepner, W. Lerche, E. Raiten and G. Rivlis for helpful discussions. This work was supported in part by the U.S. Department of Energy under Contract no. DE-AC0381-ER40050.
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)DE-AC0381-ER40050
Record Number:CaltechAUTHORS:20141209-160222044
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20141209-160222044
Official Citation:The Search for a Realistic Superstring Vacuum [and Discussion] J. H. Schwarz and J. R. Ellis Philosophical Transactions of the Royal Society of London. Series A, Mathematical and Physical Sciences, Vol. 329, No. 1605, Physics and Mathematics of Strings (Nov. 17, 1989), pp. 359-371 Published by: The Royal Society Article Stable URL: http://www.jstor.org/stable/38271
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:52517
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:10 Dec 2014 00:23
Last Modified:10 Dec 2014 00:23

Repository Staff Only: item control page